MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC CRANIAL REFERENCE FRAME; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC CRANIAL REFERENCE FRAME; INSTRUMENT, STEREOTAXIC
Model Number 961-337
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cranial reference frame was returned to the manufacturer for analysis.Analysis found that the frame was in good condition and functioned as expected.No fault was found.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that during the verify task of a cervical spine procedure, one of the sphere posts were bent on the cranial reference frame and causing tracking issues.The site replaced the cranial frame with a new reference frame and there were no issues tracking.This caused a 5 minute delay to surgery.There was no reported impact on patient outcome.

Brand Name
CRANIAL REFERENCE FRAME
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key7974872
Report Number1723170-2018-05194
Device Sequence Number1739183
Product Code HAW
UDI-Device Identifier00721902467783
UDI-Public00721902467783
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number961-337
Device Catalogue Number961-337
Device Lot Number170421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight87